COQ10: VITAL FOR HEART HEALTH
Are you on a statin? Statins - such as Lipitor, Zocor, Mevacor, and Crestor - taken to lower cholesterol may also lower your Coenzyme Q10 (CoQ10) levels. Since CoQ10 shares a common synthetic pathway with cholesterol, drugs that inhibit cholesterol synthesis, like the statins, can reduce CoQ10 levels, which may cause side effects like muscle pain and weakness.
CoQ10 is a powerful antioxidant produced by the human body, necessary for the basic functioning of all cells. CoQ10 functions as an electron carrier in the mitochondrial respiratory chain and is found throughout the body with the highest concentration in the cells of organs that require large amounts of energy such as the heart and skeletal muscles.
CoQ10 levels are reported to decrease with age and are lower in patients with chronic diseases such as heart conditions, muscular dystrophies, Parkinson's disease, cancer, and diabetes. Some prescription drugs, like the statins, may also lower CoQ10 levels.
CoQ10 may be the single most important nutrient for optimal functioning of your heart; maintaining healthful levels of CoQ10 is vital to support heart health. *
VitalRemedyMD’s StatinGuard® is a nutritional supplement designed to help maintain healthful Coenzyme Q10 levels and promote cardiovascular health. *
StatinGuard® contains CoQ10 in the form of ubiquinone. Once ingested, ubiquinone is easily and readily converted into its reduced (active antioxidant) form called ubiquinol. L-carnitine and alpha Lipoic acid are included in StatinGuard® because of their uniquely beneficial interplay with CoQ10. Alpha Lipoic Acid is a highly effective nutritional antioxidant, bolstering cellular and tissue levels of glutathione and critical in converting ubiquinone to ubiquinol. L-carnitine is an amino acid-derived compound necessary for transport of long chain fatty acids as fuel into the mitochondria.
*These statements have not been evaluated by the Food and Drug Administration. This product is not intended to diagnose, treat, cure, or prevent any disease.
Laura D. Baum, MD